Sign inSubmit
ArticleArticle metrics
Case Report · Open access · Published 13 September 2015

Abrus Precatorius Induced Hemorrhagic Colitis

Rajeshkumar Ganesan1 & Rajalakshmi Ettiyan2

American Journal of Pharmacology and Toxicology, Volume 10, Issue 2, pp. 40–45 · doi.org/10.3844/ajptsp.2015.40.45

7,843 accesses6,659 downloads4 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Abrus Precatorius commonly known as Rosary bead or Kundumani (Arena, 1986) is an irritant poison affecting almost all major systems of the body with more damage to the gastrointestinal system. The mortality rate is 10 to 15% for a lethal dose of just 1-2 crushed seeds. Following is the case report of hemorrhagic colitis due to the ingestion of a toxic dose of ABRUS seeds (Reedman et al., 2008). Sigmoidoscopy was done to document the hemorrhagic colitis. Client was treated as severe colitis with intra venous antibiotics, intravenous steroids; Oral Mesalamine, Intra venous Pantaprazole and IV fluids. Despite consuming a large amount of the toxin, our client survived.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Ganesan, R. & Ettiyan, R. (2015). Abrus Precatorius Induced Hemorrhagic Colitis. American Journal of Pharmacology and Toxicology, 10(2), 40–45. https://doi.org/10.3844/ajptsp.2015.40.45

Licence
CC BY 3.0
Issue
Volume 10, Issue 2
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
Abrus Precatorius Induced Hemorrhagic ColitisAmerican Journal of Pharmacology and Toxicology · Volume 10, Issue 2 · pp. 40–45 · CC BY 3.0Download